MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION; ELECTROSURGICAL HANDPIECE
Model Number APYX-15-TP
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Hyperpigmentation (4837); Hypopigmentation (4838)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient received submental and jawline liposuction with tumescent solution, use of pal with 3mm cannulas, and subdermal renuvion treatment.Dermal resurfacing of the face and neck was performed using the same renuvion apr handpiece that was used for the subdermal renuvion treatment.The dermal resurfacing portion of the procedure consisted of one complete treatment pass followed by a second fractional ablation pass using wet gauze to accomplish the fractional treatment.The dermal resurfacing portion of the procedure was performed using renuvion apr device settings of 60% power and 4.0 lpm of helium flow.The renuvion apr handpiece is not intended to be used for dermal resurfacing.The instructions for use (ifu) for the renuvion apr handpiece specifically warns against its use for dermal resurfacing, skin/dermal or topical uses.The ifu also warns that the use of the renuvion apr handpiece for dermal resurfacing or any non-surgical skin/dermal or topical uses has been associated with adverse events including prolonged erythema, second- and third-degree burns, nerve damage, significant bleeding, infections, scars, pigmentary changes, prolonged healing times, and air or gas accumulation under the skin, in body cavities, and in blood vessels.The training provided for subcutaneous use of the renuvion apr handpiece does not address safe use of the device for dermal resurfacing.The renuvion dermal handpiece is the only renuvion product intended to be used for dermal resurfacing.The instructions for use and training provided to physicians for the renuvion dermal handpiece include limiting treatment to one complete treatment pass and contraindicates use on the neck and chest.In addition, the device settings for the renuvion dermal handpiece are limited to only 20% power and 4.0 lpm of helium flow as a safety feature.The use of the renuvion apr handpiece for a dermal resurfacing procedure, use of device settings and number of treatment passes outside of the parameters recommended for the renuvion dermal handpiece, and use of renuvion for dermal resurfacing on the neck are the most likely causes contributing to the hyper/hypopigmentation of the neck experienced by the patient.
 
Event or Problem Description
The patient is experiencing hyper/hypopigmentation of the neck approximately six months post-operatively after microaire power assisted liposuction (pal) was performed and in which dermal resurfacing was performed with a renuvion handpiece as part of the overall surgical procedure.

Brand Name
RENUVION
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater 33760
7278038554
MDR Report Key18963279
Report Number3007593903-2024-00002
Device Sequence Number8052508
Product Code GEI
UDI-Device Identifier00607151050153
UDI-Public00607151050153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-15-TP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROAIRE POWER ASSISTED LIPOSUCTION (PAL)
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic